Thunderstorm Wind, Vinton
- When
- June 14, 2:40 PM EST
- Where
- Vinton County, Orland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.383, -82.433
Trees fell along Route 56.
11 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 14, 1:41 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 241 PM EDT TUE JUN 14 2005 .SHORT TERM (REST OF TONIGHT)... SEVERE PARAMETERS CONTINUE TO LOOK FAVORABLE INTO THIS EVENING AND NO MAJOR CHANGES MADE AS SEVERE WEATHER HAS ALREADY STARTED PANNING OUT JUST UPSTREAM OF FORECAST AREA. RUC...NAM AND GFS LESS BULLISH WITH EVENT NOW WITH LESS MOISTURE AND MUCH LOWER POPS. THIS APPEARS AT ODDS WITH ACTIVITY UPSTREAM BUT IT APPEARS MODELS ARE PICKING UP ON SLIGHTLY STRONGER LOW TO MID LEVEL FLOW...A DIFFERENCE WHICH MAY BE JUST ENOUGH TO SHEAR THINGS OUT AS WE MOVE INTO THIS EVENING. UPPER DIV IS NOT VERY IMPRESSIVE ON NAM ANYMORE EXCEPT NORTH OF FORECAST AREA AND OTHER MODELS AGREE...GFS WAS NEVER THAT BULLISH HERE. OPTED TO STAY WITH LIKELY POPS...NEITHER INCREASING NOR DECREASING FOR THE TIME BEING AND THIS IS A COMPROMISE OF SORTS. LOWER MAV NUMBERS ON LOWS TONIGHT MOST LOCATIONS REFLECT FASTER TIMING OF PARENT MODEL ON PROGRESS OF FRONT AND WENT NEAR TO SLIGHTLY ABOVE. && .PREVIOUS DISCUSSION... (ISSUED 210 PM EDT TUE JUN 14 2005) LONG TERM (WEDNESDAY THROUGH FRIDAY)... UPPER LEVEL LOW WILL BE WRAPPING AROUND THE GREAT LAKES REGION. THIS COMBINED WITH AFTERNOON HEATING COULD HELP SPARK AN AFTERNOON THUNDERSTORM WEDNESDAY ACROSS THE NORTHERN HALF OF THE CWA...WITH SOME COOLER AIR MOVING IN IN THE MID LEVELS. TEMPERATURE WISE...NOT A LOT OF COOLING AT THE SFC UNTIL THURSDAY...WHEN LOW TO MID 70S ARE FIGURED. WITH UPPER LEVEL LOW RESIDING TO OUR NORTH THROUGH FRIDAY...WILL BE DIFFICULT TO GET RID OF LOW POPS ALL TOGETHER. PREVIOUS DISCUSSION (18Z TO 18Z)... (ISSUED 125 PM EDT TUE JUN 14 2005) AVIATION... OVERNIGHT FOG WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF AFTERNOON PRECIPITATION. OTHERWISE WINDS ARE EXPECTED TO REMAIN MIXED THROUGH MOST OF THE OVERNIGHT HOURS...LIMITING LIFR FOG DEVELOPMENT. COUPLE OF LINES OF THUNDERSTORM ACTIVITY PUSHING IN FROM WESTERN AND CENTRAL OHIO. OTHER THAN A FEW POP UP STORMS...HAVE TIMED THE FIRST LINE TO APPROACH HTS AROUND 2030Z...AND PKB MORE TOWARDS 21Z. AS THESE STORMS NEAR...MAY NEED TO INCREASE POTENTIAL WIND GUSTS ABOVE THE 40KTS CURRENTLY FORECAST FOR OUR WESTERN SITES. OTHERWISE...FOR WEDNESDAY AFTERNOON WILL KEEP BKN MID DECK ACROSS THE NORTHERN HALF OF THE CWA WITH MORE BREAKS FIGURED SOUTH OF PKB AND CKB. PREVIOUS DISCUSSION... (ISSUED 1158 AM EDT TUE JUN 14 2005) SHORT TERM (REST OF TODAY THROUGH TONIGHT)... WATCH BOX 480 SVR ISSUED JUST AS I WAS READY TO ISSUE SHORT TERM UPDATE SO TIMING WORKED WELL. ILN SOUNDING SHOWS VIRTUALLY NO CAP AND CU ALREADY GOING UP QUICKLY ACROSS THE AREA. CAPES UP TO 2500 J/KG ON LOW 70S DEW POINTS...AND 35-45 KTS THROUGH THE LOW AND MID LEVELS...COUPLED WITH GOOD UPPER DIV AHEAD OF APPROACHING SHORT WAVE...MAKE SEVERE ALL BUT A SLAM DUNK LATER THIS AFTERNOON INTO THIS EVENING. WITH WET BULB HIGH AND SHEAR UNIDIRECTIONAL...EXPECT DAMAGING WIND TO BE THE MAIN THREAT. SOUTHERN EDGE OF THREAT NEAR HTS TO CRW CORRIDOR LOOKS GOOD AS MEAN WIND AND UPPER DIVERGENCE DROP OFF SIGNIFICANTLY SOUTH OF THERE GIVEN TRACK OF SHORT WAVE. OTHERWISE LITTLE CHANGE NEEDED TO ONGOING FORECAST. CHANGED WEATHER TERMS TO COVERAGE AND LIMITED THUNDERSTORM THREAT AFTER MIDNIGHT TONIGHT AS STABILITY IS LOST BEFORE DAWN. TEMPERATURES BY AND LARGE ON TRACK. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...TRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 411 AM EDT TUE JUN 14 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-150810- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 411 AM EDT TUE JUN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... FAST MOVING THUNDERSTORMS HAVE THE POTENTIAL OF BECOMING SEVERE THIS AFTERNOON AND EARLY THIS EVENING. THE RISK OF BRIEF...BUT DAMAGING...WINDS GUSTS IS HIGHER THAN THE LARGE HAIL THREAT. SOUTHEAST OHIO...NORTHEAST KENTUCKY...THE NORTHERN AND CENTRAL PORTIONS OF WEST VIRGINIA...HAVE A GREATER RISK OF SEVERE THUNDERSTORMS...COMPARED TO FURTHER SOUTH...IN EXTREME SOUTHERN WEST VIRGINIA OR SOUTHWESTERN PORTIONS OF VIRGINIA. INCREASE YOUR WEATHER AWARENESS NOW. BE PREPARED FOR THE POSSIBILITY OF FAST APPROACHING THUNDERSTORMS DURING THE MID AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS AFTERNOON INTO EARLY THIS EVENING. KTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 958 AM EDT TUE JUN 14 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-029>032- 040-142000- ATHENS OH-BARBOUR WV-BOYD KY-CABELL WV-CALHOUN WV-CARTER KY- DODDRIDGE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- MASON WV-MEIGS OH-MORGAN OH-PERRY OH-PLEASANTS WV-PUTNAM WV- RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-VINTON OH-WASHINGTON OH- WAYNE WV-WIRT WV-WOOD WV- INCLUDING THE CITIES OF...ASHLAND...ATHENS...CHARLESTON... CLARKSBURG...DURBIN...ELIZABETH...GALLIPOLIS...GLENVILLE...GRAFTON... GRANTSVILLE...GRAYSON...GREENUP...HAMLIN...HARRISVILLE... HUNTINGTON...IRONTON...JACKSON...LOUISA...MARIETTA...MCARTHUR... MIDDLEBOURNE...NEW LEXINGTON...PARKERSBURG...PHILIPPI... POINT PLEASANT...POMEROY...RIPLEY...SPENCER... STONEWALL JACKSON LAKE...WAYNE...WEST UNION...WESTON AND WINFIELD 958 AM EDT TUE JUN 14 2005 FAST MOVING...AND BRIEF...THUNDERSTORMS COULD PRODUCE STRONG... DAMAGING...WIND GUSTS THIS AFTERNOON INTO THIS EVENING. THE INITIAL TIMING OF THE THREAT...WAS AFTER 3 PM ACROSS SOUTHEAST OHIO AND NORTHEAST KENTUCKY...THEN REACHING INTO THE WESTERN COUNTIES OF WEST VIRGINIA AFTER 5 PM. CENTRAL COUNTIES OF WEST VIRGINIA...FROM KANAWHA UP THROUGH HARRISON COUNTIES...SHOULD SEE THE THREAT AFTER 6 OR 7 PM. INCREASE YOUR WEATHER AWARENESS NOW. MONITOR FOR POSSIBLE WATCHES OR WARNINGS. HAVE A PLAN OF ACTION FOR YOU AND YOUR FAMILY. IF OUTSIDE...KEEP AN EYE ON THE WESTERN HORIZON...AND BE READY TO SEEK SHELTER QUICKLY. VULNERABLE CONSTRUCTION SITES SHOULD BE PREPARED TO SECURE THE LOCATION QUICKLY. RECREATIONAL BOATERS...ON AREA RIVERS AND LAKES...ALSO NEED TO ALLOW ENOUGH TO TIME TO GET OFF THE WATER. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. TRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 239 PM EDT TUE JUN 14 2005 OHZ083-084-141930- JACKSON-VINTON- 239 PM EDT TUE JUN 14 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE FOR JACKSON AND VINTON COUNTIES... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORM MOVING EAST AT 30 MPH FROM ROSS AND HIGHLAND COUNTIES. THE LINE WILL REACH WESTERN PORTIONS OF THE AFOREMENTIONED COUNTIES BY 3 PM. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE EAGLE MILLS...BYER...ALLENSVILLE AND COALTON. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS LINE OF STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM. 29
The Cincinnati radar (KILN), 119 km away, was scanning. The volume nearest the first event began at 19:38 UTC.
11 thunderstorm wind. Local standard time, as filed.
Trees fell along Route 56.
Trees and large branches were knocked down. One tree fell across a house.
Large branches were blown down.
A gust to 62 mph was measured at Ohio University.
Several trees were blown down. A mobile home was damaged.
Large branches were blown down causing power outages.
Large branches fell across Route 7.
Trees fell across roads.
Trees were blown down across roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2005Every state in 2005This day in weather historyWarnings in Ohio, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455982, 5455983, 5455985, 5455984, 5455981, 5455986, 5455987, 5455988, 5455989, 5455990, 5455991.